Alert archive / Georgia / Small Craft Advisories in 2011

Small Craft Advisory 32, NWS Charleston, SC

April 15, 2011

NWS Charleston, SC issued this small craft advisory at Apr 15, 2011, 4:08 PM EDT. It took effect at Apr 16, 2011, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 4:08 PM EDT (20:08 UTC)
In effect from
Apr 16, 2011, 6:00 AM EDT
Expired
Apr 16, 2011, 7:49 PM EDT
In force
14 hr
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WHUS72 KCHS 152008
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT FRI APR 15 2011

AMZ354-160600-
/O.NEW.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
408 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-374-160600-
/O.NEW.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
408 PM EDT FRI APR 15 2011

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. 

* TIMING OF GALES: 8 AM UNTIL 5 PM EDT SATURDAY.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES
  POSSIBLE.

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET
  IN THE CHARLESTON HARBOR.

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR VERY
  HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS SATURDAY.
  PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL
  MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL
  WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT \
  SHOULD REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$
7 follow-up statements
308 
WHUS72 KCHS 152020 CCA
MWWCHS

URGENT - MARINE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT FRI APR 15 2011

AMZ354-160630-
/O.NEW.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
420 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-374-160630-
/O.COR.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
420 PM EDT FRI APR 15 2011

...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON. 

* TIMING OF GALES: 8 AM UNTIL 5 PM EDT SATURDAY.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT GALES
  POSSIBLE.

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 FEET
  IN THE CHARLESTON HARBOR.

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR VERY
  HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS SATURDAY.
  PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL
  MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL
  WATER CRAFT... INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT
  SHOULD REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$
676 
WHUS72 KCHS 160208
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1008 PM EDT FRI APR 15 2011

AMZ354-161015-
/O.CON.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
1008 PM EDT FRI APR 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-350-352-374-161015-
/O.CON.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1008 PM EDT FRI APR 15 2011

...GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT SATURDAY THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM 6 AM EDT SATURDAY THROUGH
SATURDAY AFTERNOON. 

* TIMING OF GALES: 8 AM UNTIL 5 PM EDT SATURDAY.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT 
  GALES POSSIBLE. 

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 
  FEET IN THE CHARLESTON HARBOR. 

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR VERY
  HAZARDOUS CONDITIONS ACROSS THE COASTAL WATERS SATURDAY.
  PARTICULARLY ROUGH WAVE ACTION IN THE CHARLESTON HARBOR WILL
  MAKE FOR ESPECIALLY DANGEROUS CONDITIONS FOR SMALL RECREATIONAL
  WATER CRAFT...INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT
  SHOULD REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$

33
700 
WHUS72 KCHS 160752
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
352 AM EDT SAT APR 16 2011

AMZ330-350-352-374-161600-
/O.UPG.KCHS.GL.A.0005.110416T1000Z-110416T2100Z/
/O.NEW.KCHS.GL.W.0007.110416T1000Z-110416T2200Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 AM EDT SAT APR 16 2011

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT
  GALES.

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 
  FEET IN THE CHARLESTON HARBOR.

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS
  CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH
  WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY
  DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT...INCLUDING
  SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN IN PORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ354-161600-
/O.CON.KCHS.SC.Y.0032.110416T1000Z-110416T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
352 AM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
048 
WHUS72 KCHS 161355
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
955 AM EDT SAT APR 16 2011

AMZ330-350-352-374-162200-
/O.CON.KCHS.GL.W.0007.000000T0000Z-110416T2200Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
955 AM EDT SAT APR 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT 
  GALES. 

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 
  FEET IN THE CHARLESTON HARBOR. 

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS 
  CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH 
  WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY 
  DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... 
  INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN 
  IN PORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ354-162200-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-110416T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
955 AM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
427 
WHUS72 KCHS 161925
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
325 PM EDT SAT APR 16 2011

AMZ330-350-352-374-162200-
/O.CON.KCHS.GL.W.0007.000000T0000Z-110416T2200Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
325 PM EDT SAT APR 16 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT 
  GALES. 

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 
  FEET IN THE CHARLESTON HARBOR. 

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS 
  CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH 
  WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY 
  DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... 
  INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN 
  IN PORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ354-162200-
/O.CON.KCHS.SC.Y.0032.000000T0000Z-110416T2200Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
325 PM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
339 
WHUS72 KCHS 162050
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
450 PM EDT SAT APR 16 2011

AMZ330-350-352-374-170000-
/O.EXT.KCHS.GL.W.0007.000000T0000Z-110417T0000Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
450 PM EDT SAT APR 16 2011

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* TIMING OF GALES: THROUGH 6 PM EDT THIS EVENING.

* WINDS: SOUTH WINDS 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOT 
  GALES. 

* SEAS: 5 TO 7 FEET OVER THE COASTAL WATERS WITH WAVES 2 TO 3 
  FEET IN THE CHARLESTON HARBOR. 

* IMPACTS: FREQUENT GUSTS TO GALE FORCE WILL MAKE FOR HAZARDOUS 
  CONDITIONS ACROSS THE COASTAL WATERS TODAY. PARTICULARLY ROUGH 
  WAVE ACTION IN THE CHARLESTON HARBOR WILL MAKE FOR ESPECIALLY 
  DANGEROUS CONDITIONS FOR SMALL RECREATIONAL WATER CRAFT... 
  INCLUDING SAIL BOATS. RECREATIONAL WATER CRAFT SHOULD REMAIN 
  IN PORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ354-170300-
/O.EXT.KCHS.SC.Y.0032.000000T0000Z-110417T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
450 PM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
707 
WHUS72 KCHS 162349
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT SAT APR 16 2011

AMZ330-350-352-374-170300-
/O.EXP.KCHS.GL.W.0007.000000T0000Z-110417T0000Z/
/O.NEW.KCHS.SC.Y.0033.110417T0000Z-110417T0300Z/
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
749 PM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.
THE GALE WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO
33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A
COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS
NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ354-170100-
/O.CAN.KCHS.SC.Y.0032.000000T0000Z-110417T0300Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
749 PM EDT SAT APR 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 2:02 PM EDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 15, 2:02 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT FRI APR 15 2011

.SYNOPSIS...
HIGH PRESSURE WILL PREVAIL THROUGH TODAY. A WEAK WARM FRONT WILL
LIFT NORTH ACROSS THE AREA TONIGHT...FOLLOWED BY THE PASSAGE OF
A COLD FRONT LATE SATURDAY. HIGH PRESSURE WILL THEN BUILD BACK INTO
THE REGION INTO LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONGOING FORECAST IS IN GOOD SHAPE AND ONLY MINOR ADJUSTMENTS WILL
BE MADE FOR THE EARLY AFTERNOON UPDATE. STRATOCUMULUS MOVING
ONSHORE REMAINS VOID OF ANY NOTABLE RETURNS ON RADAR...SO CONTINUE
TO ANTICIPATED RAIN FREE CONDITIONS THROUGH THE REMAINDER OF THE
DAY. TEMPERATURES REMAIN ON TRACK TO TOP OUT IN THE UPPER 70S TO
LOWER 80S AWAY FROM THE COAST. UPDATE OUT SHORTLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
A CLOSED UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM
WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY TONIGHT AS SURFACE HIGH
PRESSURE SHIFTS EAST ACROSS NEW ENGLAND. THIS WILL ALLOW A WARM
FRONT TO LIFT ACROSS THE AREA TONIGHT. THERE WILL BE A SLIGHT OR
LOW CHANCE OF SHOWERS AND PERHAPS A FEW THUNDERSTORMS SOUTH OF THE
SAVANNAH RIVER THIS EVENING WITH THE FRONT. THE FOCUS FOR SHOWERS/
THUNDERSTORMS WILL THEN SHIFT TO SOUTHEAST SOUTH CAROLINA AFTER
MIDNIGHT...ESPECIALLY THE CHARLESTON TRI-COUNTY AREA...DUE TO THE
PRESENCE OF DEEPER MOISTURE AND STRONGER FORCING FOR ASCENT.
ABUNDANT CLOUD COVER...AN ONSHORE FLOW WITHIN A WELL MIXED
BOUNDARY LAYER AND DEVELOPING WARM AIR ADVECTION ALOFT WILL KEEP
LOWS IN THE LOWER TO MID 60S TONIGHT.

A COLD FRONT WILL BE APPROACHING FROM THE WEST SATURDAY AS AN UPPER
CLOSED LOW WEAKENS/BECOMES NEGATIVELY TILTED AS IT PUSHES INTO THE
GREAT LAKES REGION. GOOD FORCING FOR ASCENT AHEAD OF THESE FEATURES
ALONG WITH ADDITIONAL FORCING FROM AN UPPER JET WILL HELP DRIVE A
LINE OF SHOWERS AND TSTMS THROUGH OUR FORECAST AREA ALONG/AHEAD OF
THE SURFACE COLD FRONT. RAIN CHANCES LOOK TO INCREASE THROUGH THE
DAY WITH THE BEST CHANCES ACROSS SOUTHERN SC WHICH WILL BE CLOSER TO
THE BETTER DYNAMICS. ALTHOUGH THERE COULD BE QUITE A BIT OF
PRE-FRONTAL CLOUD COVER...MODELS ARE INDICATING ABOUT 1500-2000 J/KG
OF SURFACE BASED CAPE...SO THERE IS A CONCERN FOR STRONG TO SEVERE
STORMS GIVEN THE STRONG LOW-LEVEL WIND FIELDS EXPECTED TO BE IN
PLACE. THE SPC HAS OUTLINED THE ENTIRE AREA IN A SLIGHT RISK FOR
SEVERE STORMS AND WILL CONTINUE TO HIGHLIGHT THIS THREAT IN THE
HAZARDOUS WEATHER OUTLOOK /HWO/. CANNOT RULE OUT WINDS STRONG ENOUGH
TO WARRANT A WIND ADVISORY...ESPECIALLY ACROSS THE CHARLESTON
TRI-COUNTY AREA AND WILL ALSO MENTION THIS IN THE HWO.

RAIN CHANCES WILL DIMINISH SATURDAY EVENING AS THE FRONT PUSHES
OFFSHORE WITH DRY WEATHER RETURNING UNDER HIGH PRESSURE THROUGH
MONDAY.

LAKE WINDS...A 40-45 KT LOW LEVEL JET WILL CROSS THE AREA IN ADVANCE
OF A COLD FRONT SATURDAY. DEPENDENT ON THE AMOUNT OF MIXING THAT
TAKES PLACE WE WILL MOST LIKELY SEE A LAKE WIND ADVISORY ON LAKE
MOULTRIE.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL PREVAIL OVER THE WESTERN ATLANTIC THROUGH THE
LONG TERM PERIOD...WITH UPPER LEVEL RIDGING BUILDING CONSIDERABLY
OVER THE SOUTHEAST STATES AND WESTERN ATLANTIC TOWARD THE MIDDLE OF
NEXT WEEK. STRONG SUBSIDENCE WILL GENERALLY KEEP RAIN-FREE
CONDITIONS IN PLACE...HOWEVER A STRENGTHENING RETURN FLOW TOWARD THE
END OF THE FORECAST PERIOD COULD RESULT IN ISOLATED DIURNAL
CONVECTION WITH PROBABILITIES TOO LOW TO INCLUDE IN THE FORECAST AT
THIS TIME. TEMPERATURES WILL BE ON A WARMING TREND THROUGH THE
PERIOD...WITH THE POTENTIAL TO BECOME WELL ABOVE NORMAL BY THE
MIDDLE OF NEXT WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH TERMINALS THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. SHOULD SEE
CONDITIONS DROP TO MVFR LEVELS ALONG WITH THE POTENTIAL FOR
SHOWERS FOR ROUGHLY A 4 HOUR PERIOD BETWEEN MIDNIGHT AND DAYBREAK
SATURDAY AS A WARM FRONT PROGRESSES NORTHWARD THROUGH THE LOCAL
AREA. MVFR CIGS MAY CONTINUE THROUGH MID-MORNING SATURDAY...BEFORE
CONDITIONS IMPROVE TO VFR LEVELS THROUGH THE EARLY AFTERNOON
HOURS. GUSTY SURFACE WINDS WILL ALSO IMPACT THE TERMINALS FROM MID
MORNING SATURDAY RIGHT THROUGH THE AFTERNOON HOURS...AS A STRONG
COLD FRONT APPROACHES FROM THE WEST. FREQUENT GUSTS OF 30 TO 35
KNOTS ARE EXPECTED...WITH ISOLATED HIGHER GUSTS POSSIBLE.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE
INTO SATURDAY EVENING...WITH THE HIGHEST PROBABILITIES OF SUB-VFR
WEATHER EXPECTED IN AFTERNOON/EARLY EVENING IN ASSOCIATION WITH
SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT. GUSTY SURFACE WINDS
ARE ALSO EXPECTED THROUGH SATURDAY AFTERNOON. VFR CONDITIONS ARE
EXPECTED TO RETURN SATURDAY NIGHT THROUGH EARLY NEXT WEEK.

&&

.MARINE...
HIGH PRESSURE NORTH OF THE REGION WILL MAINTAIN AN ONSHORE FLOW
TODAY...WITH OCCASIONAL TIGHTENING OF THE SURFACE PRESSURE GRADIENT
RESULTING IN WINDS AS HIGH AS 15-20 KT AT TIMES. THE PERSISTENT
ONSHORE FLOW WILL ALLOW FOR GRADUAL BUT STEADY BUILDING OF SEAS
TODAY...WITH HEIGHTS EXPECTED TO REACH 3-4 FT THROUGHOUT THE
WATERS BY LATE THIS AFTERNOON.

A WARM FRONT WILL LIFT ACROSS THE WATERS TONIGHT...WITH SOUTHEAST
WINDS VEERING SOUTH IN ITS WAKE. A STRENGTHENING LOW LEVEL JET WILL
RESULT IN SOLID 15-20 KT WINDS ACROSS THE WATERS TONIGHT. SEAS
WILL CONTINUE TO BUILD WITH THE FAVORABLE FETCH...AND COULD
APPROACH SMALL CRAFT ADVISORY LEVELS TOWARD DAYBREAK SATURDAY OVER
PORTIONS OF THE WATERS.

SATURDAY THROUGH WEDNESDAY...SMALL CRAFT ADVISORIES ARE EXPECTED
SATURDAY INTO SATURDAY EVENING AS A COLD FRONT PUSHES THROUGH THE
AREA. VERY STRONG WINDS OFF THE SURFACE ARE EXPECTED WITH THE FRONT
AND CANNOT RULE OUT GALES BUT THERE IS SOME UNCERTAINTY IN MIXING OF
THESE WINDS TO THE SURFACE GIVEN THE COOLER NEARSHORE WATERS. BEYOND
20 NM...WARMER WATER TEMPERATURES SHOULD HELP LEAD TO MORE FAVORABLE
MIXING AND A BETTER CHANCE OF GALES. HIGH PRESSURE THEN RETURNS
SATURDAY NIGHT INTO EARLY NEXT WEEK AND NO HEADLINES ARE EXPECTED
DURING THIS PERIOD.

RIP CURRENTS...WITH THE APPROACH OF THE UPCOMING PERIGEE AND FULL
MOON AND THEIR RESULTING ASTRONOMICAL INFLUENCES...ALONG WITH
MODERATE TO STRONG SOUTHERLY WINDS...WE ARE LOOKING AT AN ENHANCED
RISK OF RIP CURRENTS ALONG THE BEACHES SATURDAY.

&&

.TIDES/COASTAL FLOODING...
THE UPCOMING PERIGEAN SPRING TIDES WILL NOT BE FAR FROM LEVELS
WHERE SHALLOW COASTAL FLOODING TYPICALLY OCCURS THIS WEEKEND INTO
EARLY NEXT WEEK. ANY ONSHORE FLOW COULD LEAD TO EVEN HIGHER LEVELS
AND WE WILL NEED TO CAREFULLY MONITOR THE SITUATION TO SEE IF ANY
COASTAL FLOOD ADVISORIES WILL BE REQUIRED.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Apr 15, 3:49 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
349 AM EDT FRI APR 15 2011

GAZ117-119-139-141-SCZ048-049-051-160900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-
349 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN
ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING
PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO.

RIP CURRENTS...THERE IS AN ELEVATED RISK FOR RIP CURRENTS ON
SATURDAY GIVEN THE INCREASING ASTRONOMICAL INFLUENCES OF THE
PERIGEE AND FULL MOON...AND THE POTENTIAL FOR STRONG SOUTHERLY
WINDS ALONG THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ050-160900-
CHARLESTON-
349 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN
ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING
PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO.

STRONG WINDS...STRONG WINDS ASSOCIATED WITH A COLD FRONT WILL
AFFECT THE AREA SATURDAY INTO SATURDAY EVENING AND A WIND ADVISORY
MAY EVENTUALLY BE NEEDED.

RIP CURRENTS...THERE IS AN ELEVATED RISK FOR RIP CURRENTS ON
SATURDAY GIVEN THE INCREASING ASTRONOMICAL INFLUENCES OF THE
PERIGEE AND FULL MOON...AND THE POTENTIAL FOR STRONG SOUTHERLY
WINDS ALONG THE BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-043-047-160900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-
349 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN
ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING
PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-160900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
349 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN
ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING
PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED WATERSPOUT.

GALES...STRONG WIND FIELDS ASSOCIATED WITH A COLD FRONT WILL
AFFECT THE AREA SATURDAY INTO SATURDAY EVENING. THERE IS A SLIGHT
CHANCE THAT WINDS COULD REACH GALE FORCE...MAINLY IN GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ044-045-052-160900-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
349 AM EDT FRI APR 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE WEATHER...THUNDERSTORMS WILL AFFECT THE AREA SATURDAY IN
ASSOCIATION WITH A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING
PRIMARILY DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO.

STRONG WINDS...STRONG WINDS ASSOCIATED WITH A COLD FRONT WILL
AFFECT THE AREA SATURDAY INTO SATURDAY EVENING AND A WIND/LAKE
WIND ADVISORY MAY EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:08 PM EDTGale WatchCHS12 hr
Apr 15, 3:55 PM EDTWind AdvisoryCHSBerkeley, Dorchester28 hr
Apr 15, 4:00 PM EDTRip Current StatementCHS28 hr

Nearby

Small Craft Advisories in Georgia, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.